Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 11, 2020, 3:18 AM MDT for 15 counties in Utah. It took effect at Jun 12, 2020, 12:00 PM MDT. It was in force for 33 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2020, 3:18 AM MDT (09:18 UTC)
- In effect from
- Jun 12, 2020, 12:00 PM MDT
- Expired
- Jun 13, 2020, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Davis County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 177 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:55 PM MDT | NON-TSTM WND GST 69 | 1 E Blanding Muni Arpt, UT | AWOS STATION KBDG BLANDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3412 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS85 KSLC 110918 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 318 AM MDT Thu Jun 11 2020 UTZ495-497-498-112300- /O.UPG.KSLC.FW.A.0005.200612T1800Z-200613T0300Z/ /O.NEW.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Color Country West Desert-Mojave Desert-Grand Staircase- 318 AM MDT Thu Jun 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Friday to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
7 follow-up statements
293 WWUS85 KSLC 111803 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1203 PM MDT Thu Jun 11 2020 UTZ492-120215- /O.EXA.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Central Utah West Desert- 1203 PM MDT Thu Jun 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 492... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Friday to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ UTZ478-120215- /O.EXA.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Salt Lake Desert- 1203 PM MDT Thu Jun 11 2020 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon Friday to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph Friday evening. Strong winds will continue Friday night over ridges, and may continue through mid-day Saturday south of I-80. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ UTZ495-497-498-120215- /O.CON.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Color Country West Desert-Mojave Desert-Grand Staircase- 1203 PM MDT Thu Jun 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
420 WWUS85 KSLC 112049 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 249 PM MDT Thu Jun 11 2020 UTZ492-495-497-498-121200- /O.CON.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 249 PM MDT Thu Jun 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ UTZ478-121200- /O.CON.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Salt Lake Desert- 249 PM MDT Thu Jun 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph Friday evening. Strong winds will continue Friday night over ridges, and may continue through mid-day Saturday south of I- 80. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
302 WWUS85 KSLC 120910 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 310 AM MDT Fri Jun 12 2020 UTZ492-495-497-498-122200- /O.CON.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 310 AM MDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ UTZ478-122200- /O.CON.KSLC.FW.W.0007.200612T1800Z-200614T0300Z/ Salt Lake Desert- 310 AM MDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...South to southwest 15 to 25 mph with gusts to 35 mph Friday evening. Strong winds will continue Friday night over ridges, and may continue through mid-day Saturday south of I- 80. * RELATIVE HUMIDITY...Minimum values of 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
161 WWUS85 KSLC 122053 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 253 PM MDT Fri Jun 12 2020 UTZ492-495-497-498-131200- /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 253 PM MDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495... 497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 15 to 25 mph with gusts 30 to 40 mph. * RELATIVE HUMIDITY...As low as 7 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ UTZ478-131200- /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Salt Lake Desert- 253 PM MDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. Strong winds will continue Friday night over ridges, and may continue through mid-day Saturday south of I- 80. North of I-80 winds will shift to the northwest and decrease on Saturday. * RELATIVE HUMIDITY...As low as 5 to 10 percent. * IMPACTS...Critical fire weather conditions are possible. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
176 WWUS85 KSLC 130923 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 323 AM MDT Sat Jun 13 2020 UTZ492-495-497-498-132200- /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- Grand Staircase- 323 AM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495...497 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert... Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...South 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...As low as 7 to 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ UTZ478-132200- /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Salt Lake Desert- 323 AM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. Winds will shift to the west and remain elevated this afternoon, then decrease early this evening. * RELATIVE HUMIDITY...As low as 5 to 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
862 WWUS85 KSLC 132023 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 223 PM MDT Sat Jun 13 2020 UTZ492-495-140430- /O.NEW.KSLC.FW.A.0006.200615T1800Z-200617T0300Z/ /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Central Utah West Desert-Color Country West Desert- 223 PM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Tuesday evening. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph through 9 PM MDT this evening. Southwest 15 to 25 mph with gusts up to 35 mph for the fire weather watch Monday through Tuesday. * RELATIVE HUMIDITY...As low as 9 to 11 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ497-498-140430- /O.NEW.KSLC.FW.A.0006.200616T1800Z-200617T0300Z/ /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Mojave Desert-Grand Staircase- 223 PM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph through 9 PM MDT this evening. Southwest 15 to 25 mph with gusts up to 35 mph for the fire weather watch on Tuesday. * RELATIVE HUMIDITY...As low as 7 to 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ478-140300- /O.CON.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Salt Lake Desert- 223 PM MDT Sat Jun 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert. * WINDS...West 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Haines index of 5 or 6 will also contribute to potential fire enhancement. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
559 WWUS85 KSLC 140313 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 913 PM MDT Sat Jun 13 2020 UTZ492-495-141200- /O.EXP.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ /O.CON.KSLC.FW.A.0006.200615T1800Z-200617T0300Z/ Central Utah West Desert-Color Country West Desert- 913 PM MDT Sat Jun 13 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ497-498-141200- /O.EXP.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ /O.CON.KSLC.FW.A.0006.200616T1800Z-200617T0300Z/ Mojave Desert-Grand Staircase- 913 PM MDT Sat Jun 13 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts could spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ478-140415- /O.EXP.KSLC.FW.W.0007.000000T0000Z-200614T0300Z/ Salt Lake Desert- 913 PM MDT Sat Jun 13 2020 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 478... Localized hazardous fire weather conditions will continue across the Salt Lake Desert through the remainder of the evening, but humidities will continue to trend higher while winds will trend weaker late tonight. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 10, 9:11 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 9:11 PM MDT, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
911 PM MDT Wed Jun 10 2020
.SYNOPSIS...A warming trend with dry weather will continue across
the region as high pressure aloft strengthens over the interior
west through Friday. Cooler temperatures will return as a Pacific
trough works east through the western states this weekend.
&&
.SHORT TERM (Through 12z Saturday)...Strengthening high pressure
aloft will move east across Utah through Thursday morning. This
high will further amplify as it settles in along the spine of the
Rockies late in the week.
Above to much above normal temperatures will exist across the
entire forecast area through Friday. The increasing southwest flow
between the high amplitude ridge to the east and the upper level
trough extending south from the Gulf of Alaska will create windy,
quite dry, and hot temperatures by Friday.
The southern end of the upper trough along the west coast will
rotate inland Friday, then lift northeast through the western and
northern Great Basin Friday night. This upper trough will nudge a
cold front into northwest Utah Friday evening, with the front
surging into central Utah by Saturday morning. Not anticipating
much in the way of convective precip with the front due to the
rather dry air mass in place and the best dynamic support
remaining west and north of the area Friday night.
.LONG TERM (After 12z Saturday)...Two primary features to note to
begin the long term period...namely a negatively tilted short wave
trough lifting northeast from northern Nevada and on into Idaho on
Saturday, and the parent cold core trough centered over the PacNW
providing the kick to this feature. Downstream a focused plume of
mid level moisture will also be lifting northeast from the desert
southwest into Colorado at that time, but a well defined dry slot is
expected to be overhead of the forecast area within modest
southwesterly flow aloft.
A largely dry cold front associated with the lifting short wave will
be pushing NW-SE across the area Saturday into Sunday, this bringing
yet another reprieve from well above normal across the area for next
weekend. Although ensemble clusters continue to show some variance
in the amplitude of the short wave/parent trough combo, confidence
is quite high regarding much cooler and dry conditions across the
area for the weekend. Sensibly, temps look to fall nearly 20 degrees
across the north, and roughly 10 degrees across the south by Sunday,
coincident with the trough translating across the northern Rockies
region.
Thereafter into the mid week period global guidance continues to
indicate a near zonal flow will dominate the eastern Great Basin
region, with the mean storm track remaining north of the area. Do
note a gradual building of heights in ensemble means, with outcome
most likely being a gradual warming of temps during the Mon-Wed
timeframe.
&&
.AVIATION...Stable high pressure aloft will maintain VFR conditions
under clear skies through the current TAF period. Light southeast
winds through early Thursday afternoon will switch to the
northwest between 19z and 21z.
&&
.FIRE WEATHER...High pressure developing across the Great Basin
will strengthen over the next couple of days. Warmer temperatures
will accompany this ridge, running 10 to 15 degrees above normal
for the latter portion of the week. Light winds driven by terrain
flows along with dry weather can be expected through Friday.
Southerly winds are expected to strengthen Friday as a storm
system begins to move inland along the Pacific Coast. These winds
coupled with a hot and dry air mass will result in critical fire
weather conditions where fuels are sufficiently dry across
southern and western Utah. A Fire Weather Watch has been issued
for zones 495/497/498 for Friday afternoon and evening.
A cold front will push across northern Utah late Friday before
stalling over central Utah for Saturday and perhaps Sunday as well.
Gusty winds will accompany the front, while gusty southerly winds
will continue ahead of the front for southern Utah through the
weekend. Gusty winds may result in a continuation of critical fire
weather conditions into the weekend across mainly southern Utah.
Precipitation chances meanwhile will be quite limited with this
front, only affecting the mountains of far northern Utah and the
Uintas, with no wetting rains expected.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Friday afternoon through Friday evening
for UTZ495-497-498.
WY...None.
&&
CONGER/MERRILL/VAN CLEAVE
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 10, 4:39 AM MDT, 22 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 439 AM MDT Wed Jun 10 2020 UTZ001>016-019>021-517-518-WYZ021-111200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 439 AM MDT Wed Jun 10 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight High pressure will bring a warming trend along with dry weather across the outlook area today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Increasing southerly winds will bring the potential for critical fire weather conditions across far southern Utah on Friday, and potentially extending into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.